# SDR 97ZZZX1953

- Difficulty date: March 4, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N734JD
- Make and model: Cessna 172N
- Aircraft serial: 17268882
- Engine: Lyc O320H2AD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Gear Tooth
- Part number: LW15949
- Condition: Failed
- Location: Crankshaft
- Part time: 3,050 hours
- Stage of operation: CR
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

ENGINE STARTED TO MAKE A KNOCKING NOISE WHILE IN-FLIGHT.  AS THE ENGINE WAS THROTTLED, BACK NOISE BECAME MORE PRONOUNCED.  AIRCRAFT WAS LANDED AT NEAREST AIRPORT.  INVESTIGATION OF KNOCKING NOISE REVEALED THAT ONE TOOTH WAS MISSING FROM THE CRANKSHAFT GEAR.  ENGINE TIME SINCE FACTORY REMANUFACTURE APPROXIMATELY 3,050 HOURS.  TIME SINCE MAJOR OVERHAUL, APPROXIMATELY 350 HOURS.  CRANKSHAFT GEAR WAS MAGNAFLUXED AT MAJOR OVERHAUL.
